Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 25, 2009, 1:13 PM EDT for Ingham County, Jackson County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2009, 1:13 PM EDT (17:13 UTC)
- Expired
- Apr 25, 2009, 1:39 PM EDT
- In force
- 26 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Ingham County, MI, Jackson County, MI
The radar
The Detroit radar (KDTX), 82 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 10:44 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:35 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 25, 11:35 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1135 AM EDT SAT APR 25 2009 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(437 AM EDT SAT APR 25 2009) A COLD FRONT WILL DROP THROUGH THE AREA DURING THE DAY TODAY. THIS FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT LATER THIS MORNING THROUGH THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BE LOCALLY STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE BIGGEST THREATS. THE FRONT WILL STALL OUT ALONG THE SOUTHERN MICHIGAN BORDER TONIGHT. WAVES OF LOW PRESSURE WILL RIDE ALONG THE FRONT...AND BRING MORE SHOWERS AND THUNDERSTORMS TO THE AREA. THIS WILL CONTINUE INTO SUNDAY MORNING BEFORE THE FRONT MOVES NORTH OF THE AREA. THE FRONT WILL MOVE BACK INTO THE AREA ON MONDAY...BRINGING MORE SHOWERS AND STORMS TO THE AREA. COOLER WEATHER WILL FOLLOW BEGINNING ON TUESDAY. && .SHORT TERM...(1135 AM EDT SAT APR 25 2009) (TODAY THROUGH MONDAY) COLD FRONT AT 15Z EXTENDS FROM NRN LWR MI SW TO MKE AND IS PRESSING SEWD. THERE IS A SHORTWAVE/VORT LOBE EXTENDING FROM ERN WI SOUTH THROUGH ERN IL AND IS MOVING NE. THE COMBO OF THE FRONT AND THIS WAVE WILL PRODUCE NUMEROUS SHOWERS AND TSTMS THROUGH MID AFTERNOON... THEN THERE MAY BE A LULL TILL TONIGHT AFTER PASSAGE OF THE SHORTWAVE. BEST CHANCE OF SVR WX THIS AFTERNOON APPEARS TO BE SOUTH AND EAST OF GRR WHERE MOSTLY CLR SKIES HAVE ALLOWED FOR GOOD SFC HEATING. CAPES ARE NOW NEAR 1000 J/KG OVER THE SE HALF OF THE CWFA. MAIN THREAT IS DAMAGING WINDS FROM BOWING LINE SEGMENTS ALTHOUGH SOME LARGE HAIL POSSIBLE AS WELL. FRONT WILL SAG BY MID EVENING DOWN INTO THE FAR SRN COUNTIES...AND THEN STALL OUT. SW FLOW ALOFT WILL REMAIN IN TACT...AND WILL SEND SHORT WAVES NORTHEAST ALONG THE FRONT. IT APPEARS THAT MOST AREAS SHOULD SEE RAIN SHOWERS WITH SOME EMBEDDED THUNDER TONIGHT AND INTO SUN MORNING. ELEVATED INSTABILITY REMAINS OVER THE AREA INTO SUNDAY MORNING SUPPORTING THUNDER. SEVERE THREAT WILL BE QUITE LOW DUE TO THE ELEVATED NATURE. MAJOR WAVE EJECTING OUT OF THE LONG WAVE TROUGH OVER THE WEST WILL ZIP NORTHEAST ACROSS THE BORDER OF MN AND THE DAKOTAS BY LATER ON SUNDAY. THIS WILL GIVE A PUSH OF THE STALLED OUT FRONT TO THE NORTH ACROSS CENTRAL AND NRN LOWER MICHIGAN. PCPN ONGOING IN THE MORNING SHOULD COME TO AN END. THE MAJORITY OF THE PCPN WILL BE SHOWERS WITH SOME STORMS. MOST OF THIS ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. THE BIGGEST THREAT OF SEVERE WEATHER LOOKS TO ACTUALLY BE WEAK SPIN UP TORNADOES AS THE SHEAR NEAR THE WARM FRONT WOULD BE SUFFICIENT. COLD FRONT WILL THEN MOVE INTO THE AREA MON AFTERNOON AND BRING AN END TO MOST OF THE PCPN TO THE CWFA. COOLER WEATHER WILL FOLLOW...HOWEVER TEMPS SHOULD BOTTOM OUT NEAR AVERAGE LEVELS. && .LONG TERM...(437 AM EDT SAT APR 25 2009) (MONDAY NIGHT THROUGH FRIDAY) A SPLIT FLOW PATTERN SEEMS TO DEVELOP BY TUESDAY AS A CLOSED UPPER LOW DEVELOPS OVER THE NW UNITED STATES (OR/WA). THE MODELS ARE IN DECENT AGREEMENT ON THAT DEVELOPMENT. HOWEVER LATER IN THE WEEK ISSUES DEVELOP AS THAT SYSTEM SEEMS TO BE SHEARED OUT. THAT SEEMS QUESTIONABLE TO ME SINCE THAT CLOSED LOW REPRESENTS THE EASTERN CLOSED UPPER LOW OF AN OMAGE BLOCK PATTERN OVER THE EASTERN PACIFIC OCEAN THAT JUST TOUCHES THE WESTERN SECTIONS OF NA. THAT SORT OF PATTERN TENDS TO BE STABLE SO I QUESTION THE QUICKNESS WITH WHICH THE GFS BRINGS THE NEXT SYSTEM INTO THE GREAT LAKES. I WOULD MORE SO BELIEVE ANYTHING THAT COMES OUT OF THAT WILL TRACK SOUTH OF MICHIGAN ACTUALLY. AS A RESULT... I DID NOT CHANGE THE GRIDS MUCH EXCEPT TO MATCH NEARBY OFFICES A LITTLE BETTER. && .AVIATION...(742 AM EDT SAT APR 25 2009) ONE COMPLEX OF THUNDERSTORMS HAS JUST EXITED THE CWA (11Z). MEANWHILE ANOTHER SHORTWAVE...WITH ITS ASSOCIATED LOW LEVEL JET...SURFACE LOW OVER EASTERN WI AND UPPER DIVERGENCE WILL BE MOVING INTO THE CWA BY 14Z. THAT WILL SET OFF ANOTHER ROUND THUNDERSTORMS ACROSS THE CWA. AT FIRST IT WILL BE NORTH OF INTERSTATE 96 BUT WAS THE FRONT SAGS SOUTH SO WILL THE CONVECTION. AS THE FRONT PASSES THE TAF SITES THIS EVENING IFR CIGS AND MVFR VIS WILL PREVAIL. I PUT THUNDERSTORMS IN THE TAF FORECAST FOR A FEW HOURS JUST AHEAD OF THE PASSAGE OF THE COLD FRONT. I EXPECT VFR CIGS/VIS MOST TAF SITES THROUGH MOST OF THE DAY TIME HOURS OF TODAY. WINDS WILL BE GUSTY FROM THE SOUTHWEST TOO. && .MARINE...(437 AM EDT SAT APR 25 2009) GLERL OBS AT MUSKEGON...SOUTH HAVEN...AND BIG SABLE POINT ALL CONTINUE TO SHOW SOUTH TO SOUTHWEST WINDS UP TO 30 KNOTS OCCURRING EARLY THIS MORNING. WINDS SHOULD BEGIN TO DIMINISH A LITTLE WITHIN THE NEXT FEW HOURS AS LOW LEVEL JET OVERHEAD WILL DIMINISH. POTENTIAL REMAINS THROUGH THE DAY FOR 15 TO 25 KNOTS...SO WE WILL MAINTAIN THE ADVISORY THROUGH 00Z TONIGHT. AFTER THAT WE HEAD INTO A RELATIVE LULL WITH NORTHEAST WINDS BEHIND THE FRONT. WINDS WILL BECOME SOUTHERLY AS THE WARM FRONT MOVES NORTH LATE ON SUN. WE COULD BE LOOKING AT SOME STRONGER WINDS ONCE AGAIN SUN NIGHT AND MONDAY WITH MORE HEADLINES POSSIBLE. && .HYDROLOGY...(437 AM EDT SAT APR 25 2009) SOME URBAN AND SMALL STREAM FLOODING IS POSSIBLE WITH CONVECTION OVER THE NEXT FEW DAYS. HOWEVER NOT ANTICIPATING ANY MAJOR FLOODING ISSUES SINCE THE SHOWERS AND STORMS WILL BE COMING IN WAVES. TOTAL QPF AMOUNTS WILL PROBABLY EXCEED ONE INCH BY MONDAY NIGHT... WITH LOCALIZED TWO PLUS INCHES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH 00Z SUN FOR THE ENTIRE NEARSHORE FROM ST. JOE TO MANISTEE. && SYNOPSIS: NJJ SHORT TERM: NJJ/MEADE LONG TERM: WDM AVIATION: WDM MARINE: NJJ HYDROLOGY: MEADE/NJJ
Hazardous weather outlook, Apr 25, 11:23 AM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1123 PM EDT SAT APR 25 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1123 PM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH EARLY EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORM MOVEMENT WILL BE EAST NORTHEAST AT 35 TO 45 MPH. THE SEVERE WEATHER THREAT WILL END BY 8 PM OR POSSIBLY EARLIER WITH THE PASSAGE OF A COLD FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR THUNDERSTORMS WILL LIFT NORTHWARD DURING THE DAY SUNDAY AS A WARM FRONT PUSHES THE AREA OF STORMS NORTH TOWARD ROUTE 10 BY EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. ON MONDAY A COLD FRONT WILL PUSH EAST ACROSS THE AREA LATE IN THE DAY AND BRING THE RISK OF STRONG TO SEVERE THUNDERSTORMS. THURSDAY AND FRIDAY ANOTHER STORM SYSTEM WILL BRING BACK THE THREAT FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. LMZ844>849-260945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1123 PM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS FOR SMALL WATER CRAFT ARE EXPECTED THROUGH THIS EVENING DUE TO STRONG SOUTHWEST WINDS THAT WILL VEER TO THE NORTHWEST. IN ADDITION NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. LOCALLY HIGH WINDS AND WAVES ARE POSSIBLE IN AND NEAR THE THUNDERSTORMS. AREAS OF FOG ARE POSSIBLE AS WELL DUE TO WARM AIR MOVING OVER THE COLD LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AREA OF THUNDERSTORMS WILL LIFT BACK NORTH ACROSS THE NEAR SHORE WATERS SUNDAY. THE THREAT WILL MOSTLY BE NORTH OF LITTLE SABLE POINT BY EVENING. GUSTY WINDS AND INCREASED WAVES HEIGHTS ARE THE PRIMARY THREAT. ADDITIONAL STORMS ARE EXPECTED WITH THE COLD FRONT MONDAY AFTERNOON INTO THE EVENING. GUSTY WINDS AND HIGH WAVES ARE ONCE AGAIN POSSIBLE. ONCE THE COLD FRONT COMES THROUGH NORTHWEST WINDS WILL BUILD THE WAVE HEIGHTS TO THE POINT WERE THEY WILL BE HAZARDOUS FOR SMALL WATER CRAFT. THESE CONDITIONS WILL SUBSIDE BY TUESDAY EVENING. MORE STORMS ARE POSSIBLE LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO TONIGHT. MEADE
In the hours before
Special weather statement, Apr 25, 10:54 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1054 AM EDT SAT APR 25 2009 MIZ040-045-046-051-251530- CLARE-ISABELLA-MECOSTA-MONTCALM- 1054 AM EDT SAT APR 25 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF WEIDMAN...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN THE PATH OF THE STORM INCLUDE... WEIDMAN... MOUNT PLEASANT... ROSEBUSH... FARWELL... CLARE... THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND GUSTS... OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4354 8461 4339 8512 4354 8526 4407 8461 TIME...MOT...LOC 1454Z 236DEG 44KT 4352 8508 JK
Special weather statement, Apr 25, 11:08 AM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1108 AM EDT SAT APR 25 2009
MIZ038>040-044>046-051-052-056>058-064-065-071-251545-
ALLEGAN-BARRY-CLARE-GRATIOT-IONIA-ISABELLA-KENT-LAKE-MECOSTA-
MONTCALM-NEWAYGO-OSCEOLA-OTTAWA-VAN BUREN-
1108 AM EDT SAT APR 25 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 1106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LUTHER TO REED CITY
TO MORLEY TO ALLEGAN...MOVING EAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
REED CITY... BIG RAPIDS... GRAND RAPIDS...
ALLEGAN... HOWARD CITY... GREENVILLE...
MOUNT PLEASANT... IONIA... HARRISON...
CLARE... HASTINGS...
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4417 8483 4401 8467 4358 8474 4253 8520
4240 8603 4345 8559 4388 8552 4414 8579
4417 8556
TIME...MOT...LOC 1508Z 257DEG 38KT 4407 8561 4390 8539
4347 8546 4250 8587
JKSpecial weather statement, Apr 25, 11:38 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1138 AM EDT SAT APR 25 2009 MIZ071>073-251630- CALHOUN-KALAMAZOO-VAN BUREN- 1138 AM EDT SAT APR 25 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PAW PAW TO 25 MILES SOUTH OF DECATUR...MOVING EAST AT 40 MPH. * LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... DECATUR... BANGOR... PAW PAW... KALAMAZOO... SCHOOLCRAFT... RICHLAND... BATTLE CREEK... THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND GUSTS TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. && LAT...LON 4208 8622 4242 8614 4242 8512 4207 8523 TIME...MOT...LOC 1538Z 267DEG 33KT 4235 8585 4176 8604 JK
Special weather statement, Apr 25, 11:42 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1142 AM EDT SAT APR 25 2009
MIZ040-046-051-052-058-059-065-066-251630-
BARRY-CLARE-CLINTON-EATON-GRATIOT-IONIA-ISABELLA-MONTCALM-
1142 AM EDT SAT APR 25 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF HARRISON TO WEIDMAN TO 9 MILES NORTH OF IONIA TO MIDDLEVILLE...
MOVING EAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
IONIA... HASTINGS... MOUNT PLEASANT...
HARRISON... CLARE... ALMA...
ST. JOHNS...
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4348 8461 4347 8437 4301 8436 4277 8458
4277 8461 4272 8462 4260 8555 4267 8555
4277 8546 4277 8531 4293 8531 4311 8516
4347 8509 4417 8509 4417 8461
TIME...MOT...LOC 1542Z 259DEG 43KT 4416 8498 4363 8496
4312 8503 4268 8545
JKSpecial weather statement, Apr 25, 12:30 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1230 PM EDT SAT APR 25 2009
MIZ065>067-072>074-251730-
BARRY-CALHOUN-EATON-INGHAM-JACKSON-KALAMAZOO-
1230 PM EDT SAT APR 25 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF NASHVILLE TO 6 MILES SOUTHEAST OF BATTLE CREEK TO 19 MILES SOUTH
OF TEKONSHA...MOVING EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
RICHLAND... BATTLE CREEK... TEKONSHA...
MARSHALL... BELLEVUE... NASHVILLE...
ALBION... CHARLOTTE... SPRINGPORT...
CONCORD... EATON RAPIDS... LESLIE...
JACKSON...
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS TO 55 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
DOWNPOURS. A 53 MPH WIND GUST WAS REPORTED AT KALAMAZOO AT 1210 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4254 8553 4274 8455 4241 8436 4207 8436
4207 8535
TIME...MOT...LOC 1629Z 255DEG 36KT 4251 8525 4226 8511
4183 8510
JKSpecial weather statement, Apr 25, 12:58 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1258 PM EDT SAT APR 25 2009
MIZ056-057-064-251800-
ALLEGAN-KENT-OTTAWA-
1258 PM EDT SAT APR 25 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SAUGATUCK...MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
SAUGATUCK... FENNVILLE... HUDSONVILLE...
THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND GUSTS...
OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 4:00 PM EDT.
&&
LAT...LON 4255 8625 4257 8624 4265 8624 4267 8623
4268 8622 4271 8622 4296 8571 4275 8555
4272 8555 4247 8627
TIME...MOT...LOC 1657Z 240DEG 24KT 4258 8625
JKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:14 AM EDT | Special Weather Statement | GRR | Isabella, Mecosta | 61 min |
| Apr 25, 5:16 AM EDT | Special Weather Statement | GRR | Isabella, Mecosta | 59 min |
| Apr 25, 5:45 AM EDT | Special Weather Statement | GRR | Clare, Isabella | 45 min |
| Apr 25, 10:09 AM EDT | Special Marine Warning | GRR | 51 min | |
| Apr 25, 10:36 AM EDT | Special Weather Statement | GRR | Kent, Lake, Mecosta, Newaygo | 39 min |
| Apr 25, 10:54 AM EDT | Special Weather Statement | GRR | Isabella | 36 min |
| Apr 25, 11:08 AM EDT | Special Weather Statement | GRR | Barry, Clare, Ionia, Isabella, Kent, Mecosta and 2 more | 37 min |
| Apr 25, 11:38 AM EDT | Special Weather Statement | GRR | Kalamazoo | 52 min |
| Apr 25, 11:42 AM EDT | Special Weather Statement | GRR | Clare, Clinton, Gratiot, Ionia, Isabella | 48 min |
| Apr 25, 12:30 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Jackson | 60 min |
| Apr 25, 12:58 PM EDT | Special Weather Statement | GRR | Allegan | 62 min |
| Apr 25, 1:10 PM EDT | Special Marine Warning | GRR | 65 min | |
| Apr 25, 1:23 PM EDT | Special Weather Statement | GRR | Ottawa | 37 min |
| Apr 25, 1:53 PM EDT | Special Weather Statement | GRR | Ionia, Kent, Montcalm | 52 min |
| Apr 25, 2:15 PM EDT | Special Marine Warning | GRR | 60 min | |
| Apr 25, 2:24 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Mecosta, Montcalm | 50 min |
| Apr 25, 2:34 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kent, Ottawa | 41 min |
| Apr 25, 3:36 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ionia and 2 more | 54 min |
| Apr 25, 4:20 PM EDT | Special Weather Statement | GRR | Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 55 min |
| Apr 25, 4:30 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton, Kalamazoo | 45 min |
| Apr 25, 4:39 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 36 min |
| Apr 25, 5:00 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Clinton, Eaton, Ingham, Jackson | 60 min |
| Apr 25, 5:43 PM EDT | Special Weather Statement | GRR | Clinton, Gratiot, Ionia | 62 min |
| Apr 25, 5:56 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 22 min |
| Apr 25, 6:12 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 21 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.